Hail, Livingston
- When
- March 6, 6:32 PM CST
- Where
- Livingston County, Maurepas
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -90.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 6, 4:30 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 430 PM CST THU MAR 6 2003 FYI FOR SURROUNDING OFFICES AND MEDIA...GOLFBALL HAIL REPORTED IN ASCENSION PARISH WITH 54 MAX VIL AND 39KFT TOP. VIL DENSITY4.1. THE THREAT WILL BE WITH US FOR AWHILE AS AIRMASS ABOVE 3KFT IS VERY UNSTABLE WITH STRONG VERTICAL VEERING AND 100+KT JET STREAK MOVING ACROSS. HEAVY RAIN AND COLD AIR FUNNELS ALSO A CONCERN. BELIEVE 3000 FT STABLE LAYER WILL PRECLUDE WIND GUSTS AND TORNADOES BUT WILL WATCH CLOSELY AS SEVERAL MESOS ARE NOTED ALOFT. 24 ...PREVIOUS DISCUSSION... THE FRONT ACROSS SOUTHEAST LOUISIANA JUST SOUTH OF LAKE PONTCHARTRAIN IS EXPECTED TO MOVE SOUTH TO NEAR THE MOUTH OF THE MISSISSIPPI RIVER AND BECOME NEARLY STATIONARY. MODELS INDICATE THE AIATMOSPHERE WILL REMAIN WET THROUGH TONIGHT BEFORE BEGINNING TO DRY OUT FRIDAY MORNING. UPPER TROF OVER WEST TEXAS WILL MOVE EAST AND WEAKEN AS IT APPROACHES THE MISSISSIPPI RIVER. DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL BE WEAK AS IT CROSSES THE AREA. THE JET IS EXPECTED TO REMAIN NORTH OF OF THE AREA. SURFACE WINDS WILL BE NORTHEASTERLY THROUGH SATURDAY THEN BECOMING SOUTHEAST ON SUNDAY. PRECIPITATION COULD LINGER INTO THE EARLY HOURS FRIDAY MORNING ESPECIALLY SOUTH OF LAKE PONTCHARTRAIN BEFORE ENDING. COOLER AIR BEHIND THE FRONT IS SPREADING INTO THE AREA. SHOULD SEE TEMPERATURES WARMING AGAIN ON FRIDAY. NEXT FRONT MOVES THROUGH THE AREA LATE TUESDAY AND EARLY WEDNESDAY. MCB 49/73/50/77 6100 BTR 50/73/50/78 6100 MSY 57/70/55/76 7200 GPT 56/68/52/73 8300 .NEW...NONE. LA...NONE. MS...NONE. 23
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EVENING HOURS WITH A FEW THUNDERSTORMS POSSIBLY LINGERING DURING OVERNIGHT. A SLOW MOVING COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. RIVER FLOODING... SEVERAL RIVERS REMAIN IN HIGH FLOW OR IN FLOOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY MORNING ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 23
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346351.